What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 14, 1:01 PM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 14, 1:01 PM EST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
201 PM EDT Wed Jun 14 2017
.SYNOPSIS...
A backdoor cold front pushes south into the area later today
through tonight, bringing a high chance of showers and
thunderstorms to much of the region. Unsettled weather prevails
Thursday and Friday, as the front remains stalled over the local
area.
&&
.NEAR TERM /THROUGH TONIGHT/...
Latest surface analysis places an approaching cold front over
the Delmarva, with a surface trough ahead of the front over the
local area. Aloft, an anomalous upper ridge was building across
the Great Lakes into eastern Canada. A weakness under the ridge
was located over the Mid-Atlantic region. A warm and humid air
mass exists over the region, with blended precipitable water
values analyzed around 1.5 to 1.6 inches (130%+ of normal).
Dewpoints are generally in the upper 60's to low 70's. Mid to
high level clouds observed over the Piedmont, but a sunny sky
observed elsewhere.
Mid level weakness/shortwave energy drops southeast across the
region today as the cold front reaches the lower Maryland
Eastern Shore and Northern Neck. Precipitable waters increase to
around 1.75 inches as dewpoints pool around 70 degrees ahead of
the boundary. Strong heating and steep low-level lapse rates
will overcome warm temperatures aloft by mid afternoon as mixed-
layer CAPE values increase to 1500-2000 j/kg. Latest hi-res
guidance indicates isolated to widely scattered convection
developing over the northern local area by 1-2 pm, and growing
upscale with increasing coverage as they track to the south to
southeast. Likely POPs have been retained inland, as the best
coverage of storms is expected inland nearest the best
instability. Weak deep layer shear will limit overall storm
strength and organization, but isolated damaging wind gusts are
possible due to dry air in the low levels. The main concern will
be locally heavy rainfall due to high water content and slow
storm motions. Rainfall amounts in excess of one inch are
possible under the strongest storms. Warm again today, with
temperatures warming into the upper 80's to low 90's ahead of
the boundary. Cooler along the coast. Sky becomes partly cloudy
to mostly cloudy.
Storm coverage will diminish from central to southern Virginia
and interior northeast North Carolina this evening with the loss
of daytime heating and decreasing instability. The shortwave
drops over eastern North Carolina as the front settles from the
Piedmont to northeast North Carolina. Due to the anomalously
moist and warm air mass, will keep mention of scattered showers
and thunderstorms through late tonight mainly from the Piedmont.
An isolated storm is possible central Virginia. Mild, with lows
in the upper 60's to around 70. Cooler Eastern Shore. Sky
averages mostly cloudy.
&&
.SHORT TERM /THURSDAY/...
The cold front stalls out and weakens over Srn/SW areas
tonight, with a continued slight chance-chance of showers or
tstms with the front in the vicinity. The best chance will be
over SW areas. Low temps will range through the 60s to near 70.
Chance of showers or tstms continues thru Thu, as a weakening
upr-level shortwave drops acrs the area from the Ohio
Valley/Central Appalachians. Best chcs will be over
inland/piedmont counties. The low-level onshore flow and
persistent cloud cover should combine to bring significant
cooler temps, with highs rising only into the 70s Lwr Eastern
Shore (Ocean City MD area will likely only be in the lower 70s).
Slightly warmer temps into the lower to mid 80s acrs far Srn/SW
areas.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Rather typical late-Spring/early-Summer conditions are expected
late this week, through the weekend, and into early next week. A
weak upper trough over the Eastern Conus late this week will
give way to a building ridge during the weekend, with a trough
dropping into the Great Lakes later this weekend into early next
week. A warm front will lift through the region Thursday night
into Friday becoming the focal point for showers/tstms, mainly
Friday aftn. Some semblance of low-level SSE flow will linger
into Saturday providing some low-level convergence for diurnally
driven showers/tstms. The chance for aftn/evening showers/tstms
is less Sunday with deep layer SW flow and subsidence under the
upper ridge. The Great Lakes trough will push a cold front into
the area by Monday night, with an increasing chc of aftn/evening
showers/tstms. Highs Friday generally range from 80-85F, with
upper 80s to around 90 Saturday-Monday, then dropping back to
the mid/upper 80s by Tuesday if the front is able to push
through the area. Low will generally by in the upper 60s to low
70s through the period.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Scattered to numerous showers and thunderstorms are expected
across the region mid to late afternoon through the evening
hours ahead of a weakening cold front. Best chances for
thunderstorms and flight restrictions through this evening will
be west of the Chesapeake Bay. The main impacts will be gusty
winds and locally heavy rainfall. Scattered to broken cumulus
with decks 4-6k feet AGL expected. The front slowly drops
through the region late today into this evening with flow
becoming onshore in its wake. Ceilings lower to MVFR KSBY this
evening, with lower clouds spreading inland through the
overnight period. IFR conditions are expected by late tonight at
all TAF sites. Expect some patchy fog based on the moist air
mass, regardless of cloud cover and light mixing.
The front stalls in the vicinity of northern North Carolina
Thursday before lifting back north on Friday. Additional
afternoon and evening showers and thunderstorms are anticipated.
Unsettled conditions persist through the weekend.
&&
.MARINE...
SW winds around 10 kt currently prevail across the waters with
seas of 2-3 ft and 1-2ft waves in the Bay. The wind will gradually
shift to NW then NE later today with speeds of 5-10kt. However,
winds may become erratic in developing tstms this aftn/early
evening and MWS/SMW's will be issued as needed for significantly
higher winds. High pressure builds south from off the New
England coast tonight into Thursday but pressure rises will only
be about 2-3mb/6 hr. The winds will increase and be NE to
around 15 kt, which will result in seas building to 3-4ft,
mainly N of Cape Charles (seas may reach 4-5 ft briefly Thu N of
Parramore Island). The high retreats back to the NE Thursday
night into Friday as a warm front lifts into the region. The
wind will become SE 5-10kt/10- 15kt ocean, with seas/waves
generally 2-4ft/1-2ft. High pressure settles off the Southeast
coast Friday night through the weekend and will result in
predominate southerly flow. Sea- breeze aided SSE flow of
10-15kt is expected during the aftn/early evening and veering
back to SSW in the late evening/overnight hours. The winds look
to increase a bit Sun-Mon ahead of the next cold front as the
pressure gradient tightens, potentially leading the marginal SCA
conditions.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...TMG
NEAR TERM...SAM
SHORT TERM...MAS/TMG
LONG TERM...AJZ
AVIATION...SAM
MARINE...LKB
Hazardous weather outlook, Jun 14, 3:40 AM EST, 11 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
440 AM EDT Wed Jun 14 2017
NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-093-
095>098-509>525-150845-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
440 AM EDT Wed Jun 14 2017
This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, north
central Virginia, south central Virginia and southeast Virginia.
.DAY ONE...Today and Tonight.
Scattered to numerous showers and thunderstorms will develop as a
cold front moves through the area this afternoon and evening.
Locally heavy rain, strong wind gusts, and large hail will be
possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>025-VAZ099-100-150845-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Accomack-Northampton-
440 AM EDT Wed Jun 14 2017
This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
TG
In the hours before
Special weather statement, Jun 14, 1:01 PM EST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Wakefield VA
201 PM EDT WED JUN 14 2017
MDZ023-141845-
Somerset-
201 PM EDT WED JUN 14 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SOMERSET COUNTY...
At 200 PM EDT, a strong thunderstorm was located over Marion Station,
or 9 miles west of Pocomoke City, moving south at 10 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
this storm. In addition...Rainfall amounts of up to 2 inches are
possible through 3 pm.
Locations impacted include...
Marion Station, Rehobeth, Shelltown, Kingston, Upper Fairmount and
Hopewell.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3799 7563 3798 7563 3797 7565 3795 7563
3793 7584 3804 7582 3807 7578 3808 7578
3808 7579 3806 7582 3811 7581 3811 7563
3806 7562 3805 7564 3805 7566 3803 7566
3801 7562
TIME...MOT...LOC 1800Z 358DEG 8KT 3804 7573
MRDSpecial weather statement, Jun 14, 1:38 PM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Wakefield VA
238 PM EDT WED JUN 14 2017
VAZ099-141930-
Accomack-
238 PM EDT WED JUN 14 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ACCOMACK COUNTY...
At 238 PM EDT, a strong thunderstorm was located near Parksley, or 13
miles south of Pocomoke City, moving south at 15 mph.
Wind gusts in excess of 40 mph are possible with this storm. In
addition, rainfall amounts of up to 2 inches are possible with this
storm.
Locations impacted include...
Parksley, Onley, Accomac, Bloxom, Saxis, Wachapreague, Mappsville,
Wallops Island, Temperanceville, Nelsonia, Locustville, Sanford,
Modest Town, Oak Hall, Clam, Guilford, Assawoman, Tasley and
Atlantic.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3778 7548 3766 7554 3760 7569 3792 7577
3797 7555 3783 7543
TIME...MOT...LOC 1838Z 343DEG 11KT 3788 7563
MRDSpecial weather statement, Jun 14, 2:42 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Wakefield VA
342 PM EDT WED JUN 14 2017
VAZ048-509-510-142045-
Fluvanna-Western Louisa-Eastern Louisa-
342 PM EDT WED JUN 14 2017
...A LINE OF SLOW-MOVING THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
LOUISA AND NORTHEASTERN FLUVANNA COUNTIES...
At 341 PM EDT, slow-moving thunderstorms with heavy rain were
located along a line extending from 7 miles northeast of Mineral to
Troy. Movement was south at 10 mph.
Locations impacted include...
Louisa, Mineral, Ferncliff, Boswells Tavern, Troy, Pendleton, Louisa
Airport, Green Springs, Zion Crossroads, Cuckoo, Wildwood, Bybee,
Fredericks Hall, Waldrop, Byrd Mill, Trevilians, Wares Crossroads and
Vawter Corner.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3807 7825 3815 7809 3813 7805 3814 7801
3812 7798 3812 7792 3810 7786 3810 7784
3808 7781 3807 7778 3806 7778 3805 7775
3802 7775 3803 7773 3801 7772 3801 7769
3799 7770 3786 7823 3800 7832
TIME...MOT...LOC 1941Z 342DEG 8KT 3808 7779 3797 7824
DEROSASpecial weather statement, Jun 14, 2:59 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Wakefield VA
359 PM EDT WED JUN 14 2017
VAZ081-514-516-142030-
Prince George-Eastern Henrico-Eastern Chesterfield (Including Col.
Heights)-
359 PM EDT WED JUN 14 2017
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN
CHESTERFIELD...NORTHWESTERN PRINCE GEORGE AND SOUTH CENTRAL HENRICO
COUNTIES...THE CITY OF COLONIAL HEIGHTS...THE CITY OF HOPEWELL AND
THE CITY OF PETERSBURG...
At 358 PM EDT, a thunderstorm with heavy rain was located over
Chester. The storm is nearly stationary.
Wind gusts of 30 to 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Petersburg, Hopewell, Colonial Heights, Virginia State University,
Chester, Fort Lee, Prince George, Bellwood, Matoaca, Ettrick,
Chesterfield Court House, Chesterfield, Birchett Estate, Jordan Point
Country Club, Petersburg National Battlefield, New Bohemia, Richard
Bland College, Meadowville and Centralia.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3740 7751 3744 7733 3735 7726 3732 7727
3731 7725 3731 7723 3722 7716 3716 7740
3717 7740 3716 7742 3719 7743 3719 7745
3721 7744 3722 7745 3723 7749 3738 7752
TIME...MOT...LOC 1958Z 340DEG 4KT 3733 7741
05Special weather statement, Jun 14, 3:08 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Wakefield VA
408 PM EDT WED JUN 14 2017
VAZ062-069-513-515-142100-
Goochland-Western Chesterfield-Western Henrico (Including the City of
Richmond)-Powhatan-
408 PM EDT WED JUN 14 2017
...AN AREA OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHWESTERN
CHESTERFIELD...SOUTHEASTERN GOOCHLAND...NORTHWESTERN HENRICO AND
SOUTHEASTERN POWHATAN COUNTIES AND THE CITY OF RICHMOND...
At 408 PM EDT, thunderstorms with heavy rain were located along a
line extending from Wyndham to near Bon Air. Movement was southwest
at 10 mph.
Locations impacted include...
Richmond, Moseley, Downtown Richmond, Bon Air, Tuckahoe, University
Of Richmond, Laurel, Manakin, Wyndham, Glen Allen, Flat Rock,
Midlothian, Short Pump, Subletts, Greendale, Roslyn Hills, Holly
Hills, Dumbarton and Clayville.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3771 7760 3770 7759 3768 7756 3768 7755
3769 7755 3769 7753 3751 7745 3734 7769
3751 7790
TIME...MOT...LOC 2008Z 048DEG 7KT 3767 7762 3748 7759
DEROSASpecial weather statement, Jun 14, 3:12 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Wakefield VA
412 PM EDT WED JUN 14 2017
VAZ084-090-523-142045-
York-Gloucester-James City-
412 PM EDT WED JUN 14 2017
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT WEST CENTRAL
GLOUCESTER...NORTH CENTRAL YORK AND NORTHEASTERN JAMES CITY
COUNTIES...
At 411 PM EDT, a thunderstorm with heavy rain was located near Norge,
moving southwest at 5 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
Gloucester Courthouse, Belroi, Christensons Corner, York River State
Park, Croaker, Camp Peary, Allmondsville and Ark.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3731 7665 3741 7677 3744 7672 3743 7671
3745 7670 3744 7669 3746 7668 3746 7666
3749 7664 3743 7654
TIME...MOT...LOC 2011Z 042DEG 6KT 3741 7667
05